MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LF1844
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic left hemicolectomy, the handle was broken and the end remained open while in the abdominal cavity.The white coating ceramic fell in patient's cavity but piece was remove.There was a delay in surgery for more than 30 min.
 
Event or Problem Description
According to the reporter, during laparoscopic left hemicolectomy- lithotomy with contour stapler, the handle was broken and the jaw could not move the extremity remained open while in the abdominal cavity.The doctor unable to close the jaw to get it out of the cavity and took another instrument to close the jaw in order to get it out.The surgery was finally completed using another instrument to remove the broken one and use another new one to complete the procedure.The white coating ceramic fell in patient's cavity but piece was remove.Patient was under anesthesia.There was a delay in surgery for more than 30 min.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information:b5, g3, h6 (patient codes) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the unit had an inner tube failure.Investigation into the device revealed that the inner tube stop had dislodged most likely caused by improper installation during assembly.The reported issues were confirmed.The most likely cause was determined to be manufacturing related.The event has foreseen risk and is included in a data monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device showed signs of use.The product analysis found the device's jaw opening and closing mechanism was not functioning properly.The lever was moved back and forth and the jaws stayed in the open position.The knife blade was exposed when advanced due to the position of the jaws.The device was connected to the generator and recognized.No electrical or wiring issues were found.It was reported that the device had a component that disengaged, the device broke during use, and the jaws of the device were difficult to close.The reported issues were confirmed.The most likely cause was determined to be manufacturing related.Investigation into the device revealed that the inner tube stop had dislodged most likely caused by improper installation during assembly.During the lever installation process, the jaw wires are fed into a speed loader to facilitate installation of the lever, collar, lever spring and collar stop.The lever spring is compressed, and the inner tube stop is installed.Partial installation of the inner tube sto p allowed it to become unseated during the procedure resulting in loss of functionality since the lever cannot open and close the jaws.The event had foreseen risk and is included in a data monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic left hemicolectomy lithotomy with contour stapler, the handle was broken and the jaw could not move; the extremity remained open while in the abdominal cavity.The doctor was unable to close the jaw to get it out of the cavity and took another instrument to close the jaw in order to get it out.The surgery was finally completed using another instrument to remove the broken one and used another new one to complete the procedure.The white coating ceramic fell into the patient's cavity but the piece was removed.Patient was under anesthesia.There was a delay in surgery for more than 30 min.There was no patient injury.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key12456801
Report Number1717344-2021-01252
Device Sequence Number4067117
Product Code GEI
UDI-Device Identifier10884521705890
UDI-Public10884521705890
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162941
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model NumberLF1844
Device Catalogue NumberLF1844
Device Lot Number11230197X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/08/2021
11/14/2021
01/05/2022
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date09/23/2021
11/29/2021
01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown